Drought, Bedford
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Bedford forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Above normal rainfall for the month of April has continued the shrinkage of the drought area across Middle Tennessee.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Above normal rainfall for the month of April has continued the shrinkage of the drought area across Middle Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 31, 8:09 PM CST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 909 PM CDT MON MAR 31 2008 .DISCUSSION... COLD FRONT AND ASSOCIATED PRECIPITATION AHEAD OF THE FRONT ARE PROGRESSING EWD THROUGH THE MIDDLE MISSISSIPPI VALLEY. THE CONVECTIVE LINE EXTENDS FROM EVANSVILLE INDIANA TO JONESBORO ARKANSAS AND APPEARS TO BE MOVING EWD AT 30-35 MPH. THAT WOULD PUT IT INTO NWRN MIDDLE TENNESSEE JUST BEFORE MIDNIGHT. LOCAL WRF MODEL INDICATES COLD FRONT WILL LAG BEHIND AND ENTER STEWART COUNTY AROUND 7 AM. SELS EXPECTATION FOR THIS LINE IS THAT IT WILL NOT BE SEVERE. HOWEVER... THERE MAY BE A FEW ISOLATED CELLS THAT WILL APPROACH SEVERE CRITERIA. HAIL AND STRONG WINDS WILL BE THE GREATEST THREAT. CURRENT PACKAGE LOOKS FINE AND NO AMENDMENTS ARE ANTICIPATED ATTM. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 538 AM CDT MON MAR 31 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-011045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 538 AM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH TONIGHT. SOME ISOLATED AREAS THAT RECEIVE THE HEAVIER STORMS MAY RECEIVE NEAR ONE INCH OF RAINFALL TOTALS FOR THE PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE MID STATE TUESDAY AND AGAIN FRIDAY BRINGING THE MID STATE A CHANCE OF WIDE SPREAD THUNDERSTORM ACTIVITY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND FRIDAY WITH THE PRIMARY HAZARDS OF STRAIGHT LINE DAMAGING WINDS...PENNY SIZE HAIL AND LOCALIZE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... DUE TO THE IMPENDING LOCALIZED HEAVY RAIN EVENT...SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS SHOULD SUBMIT REPORTS OF FLASH FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE ON OUR WEB SITE BY SELECTING...SUBMIT YOUR STORM REPORT. 31
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 707 PM CDT MON MAR 31 2008 TNZ005>007-022>026-056>060-093>095-010115- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY... KINGSTON SPRINGS...LINDEN...LOBELVILLE...CENTERVILLE... HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...WAYNESBORO... LAWRENCEBURG...PULASKI 707 PM CDT MON MAR 31 2008 ...THUNDERSTORMS RUMBLING THROUGH WESTERN TENNESSEE... NUMEROUS SHOWERS AND THUNDERSTORMS ARE CONTINUING TO MOVE THROUGH WESTERN TENNESSEE. THIS ACTIVITY AT 7 PM CDT EXTENDED ABOUT 30 MILES WEST OF THE TENNESSEE RIVER. THE STORMS WILL BE MOVING EAST AND ALONG THE TENNESSEE RIVER BY 8 PM CDT. THE AIR MASS OVER WESTERN MIDDLE TENNESSEE HAS BECOME INCREASINGLY UNSTABLE DURING THE LAST COUPLE OF HOURS. AS THE STORMS ENTER FAR WESTERN MIDDLE TENNESSEE...ISOLATED SEVERE STORMS MAY DEVELOP WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. THE NATIONAL WEATHER SERVICE IN NASHVILLE WILL CONTINUE TO MONITOR THESE STORMS CLOSELY. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 807 PM CDT MON MAR 31 2008 TNZ005-022>024-056-093-010315- STEWART-BENTON-HOUSTON-HUMPHREYS-PERRY-WAYNE- INCLUDING THE CITIES OF...DOVER...CAMDEN...ERIN...WAVERLY... LINDEN...LOBELVILLE...WAYNESBORO 807 PM CDT MON MAR 31 2008 ...THUNDERSTORMS ARE WEAKENING... THE AREA OF THUNDERSTORMS IS NOW APPROACHING THE TENNESSEE RIVER AND HAVE SHOWN SIGNS OF WEAKENING DURING THE LAST HALF HOUR. HOWEVER...THERE ARE A FEW...NEWLY DEVELOPED STORMS IN NORTHEAST MISSISSIPPI THAT WE ARE WATCHING CLOSELY. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CDT MON MAR 31 2008 TNZ005-006-022>025-056>058-093-094-010315- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE-LAWRENCE- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN... WAVERLY...DICKSON...LINDEN...LOBELVILLE...CENTERVILLE... HOHENWALD...WAYNESBORO...LAWRENCEBURG 915 PM CDT MON MAR 31 2008 ...THUNDERSTORMS CONTINUE TO WEAKEN AS THEY MOVE INTO FAR WESTERN MIDDLE TENNESSEE... DOPPLER WEATHER RADAR CONTINUES TO SHOW WEAKENING IN THE STORMS MOVING THROUGH BENTON COUNTY...AND IN STORMS THAT HAVE MOVED INTO STEWART...HOUSTON AND HUMPHREYS COUNTIES. THE STORMS IN NORTHEAST MISSISSIPPI HAVE ADVANCED NORTHEAST TO THE PICKWICK DAM AREA AND HAVE ALSO WEAKENED DURING THE LAST 15 MINUTES. THE MAIN SQUALL LINE IS BACK IN MISSOURI AND EXTENDS DOWN INTO CENTRAL ARKANSAS. THE LINE IS EXPECTED TO WEAKEN AS IT NEARS MIDDLE TENNESSEE LATER TONIGHT. AT THE CURRENT SPEED...IT IS ESTIMATED THAT THE LINE OF STORMS...WILL BE NEAR THE TENNESSEE RIVER JUST BEFORE MIDNIGHT...AND INTO THE NASHVILLE AREA AROUND 2 AM CDT. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1038 PM CDT MON MAR 31 2008 TNZ005>007-022>027-056>060-093>095-010545- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE- LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY... KINGSTON SPRINGS...NASHVILLE...LINDEN...LOBELVILLE... CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA... WAYNESBORO...LAWRENCEBURG...PULASKI 1038 PM CDT MON MAR 31 2008 ...SQUALL LINE MOVING THROUGH WESTERN TENNESSEE... AT 1030 PM CDT...THE SQUALL LINE EXTENDED FROM 40 MILES NORTH OF DOVER TENNESSEE...TO NEAR MAYFIELD KENTUCKY...AND THEN SOUTH TO 15 MILES EAST OF DYERSBURG...AND THEN INTO THE MEMPHIS AREA. WIND GUSTS TO 60 MPH...ALONG WITH SEVERAL REPORTS OF THREE QUARTER INCH HAILSTONES HAVE BEEN REPORTED WITH THE SQUALL LINE...AS IT PASSED THROUGH SOUTHEAST MISSOURI...AND NORTHEAST ARKANSAS EARLIER THIS EVENING. AS THE SQUALL LINE MOVES INTO WESTERN MIDDLE TENNESSEE AROUND 1130 PM CDT...AND INTO THE NASHVILLE AREA AROUND 130 AM CDT...IT WILL ENCOUNTER A LESS FAVORABLE ENVIRONMENT FOR SEVERE WEATHER...BUT ISOLATED SEVERE STORMS...THAT MAY PRODUCE BRIEF WIND GUSTS TO 60 MPH...AND PENNY SIZE HAIL ARE STILL POSSIBLE WITH ITS PASSAGE THROUGH MIDDLE TENNESSEE IN THE OVERNIGHT HOURS. ALSO...LOCALLY HEAVY DOWNPOURS CAN BE EXPECTED. BOYD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1252 AM CDT TUE APR 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM TSTM WND DMG 2 NW VANLEER 36.26N 87.47W
04/01/2008 DICKSON TN LAW ENFORCEMENT
TREE BLOWN DOWN ON LITTLE BARTONS CREEK ROAD
&&
JLMThe national radar mosaic for the moment the first event began.
16 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91331, 91333, 91334, 91335, 91338, 91339, 91341, 91342, 91344, 91346, 91347, 91349, 91351, 91354, 91356, 91357.